# SDR USAAD98034

- Difficulty date: February 25, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N814US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48094
- System (JASC): 4990 · APU Oil System
- Part: Oil System
- Condition: Req'D Service
- Location: Apu
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, THE SMOKE DETECTORS SOUNDED AND THERE WAS A STRONG SMELL OF SMOKE, HOWEVER NO SMOKE WAS VISIBLE IN THE CABIN.  THE AIRCRAFT RETURNED TO THE FIELD.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE APU OIL QTY LOW.  THE APU WAS MEL'D AND THE AIRCRAFT DISPATCHED.  LATER, AFTER SERVICING THE APU OIL AND OPERATING THE AIR CONDITIONING PACKS FROM THE APU NO DEFECTS WERE NOTED.  THERE HAVE BEEN NO FURTHER REPORTS OF ODORS IN THE CABIN.  (M)
